# SDR 2021FA0000169

- Difficulty date: June 11, 2021
- Submitted: June 11, 2021
- Operation: General aviation
- Aircraft: N6503C
- Make and model: Lancar LC42550FG
- Aircraft serial: 42015
- Aircraft time: 2,227 hours
- Engine: Cont IO550N
- Engine time: 2,227 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Pin
- Part number: 630046
- Condition: Cracked
- Location: Piston
- Part time: 2,227 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT CAME IN TO REPAIR STATION FOR LOW, BUT WITHIN LIMITS, COMPRESSION ON #3 CYLINDER.  BORESCOPE ALSO SHOWED EVIDENCE OF OIL ON CYLINDER WALL AND OIL ON SPARK PLUG.  CYLINDER # 3 WAS REPLACED.  UPON JOB CLEANUP, IT WAS DISCOVERED THAT THE CAPS ON THE OIL PISTON PIN COULD ROTATE.  UPON FURTHER INVESTIGATION, THE CAPS COULD BE PULLED AWAY FROM THE SLEEVE AND REVEALED THAT THE INTERNAL SHAFT WAS CRACKED COMPLETELY THROUGH.  WILL SUBMIT PICTURES FOR FURTHER REVIEW.
